# SDR CA080114004

- Difficulty date: December 12, 2007
- Submitted: February 15, 2008
- Operation: General aviation
- Make and model: Grob G 120A
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Chafed
- Location: Alternator
- Part time: 632 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) ALTERNATOR CB POPPED IN FLIGHT WITH MINOR SMELL OF SMOKE.  AC RETURNED TO BASE WITHOUT FURTHER INCIDENT. MAINT FOUND THE ALTERNATOR PWR WIRE HAD CHAFED THROUGH THE OIL COOLER HSG AND GROUNDING CONTACT WAS MADE THROUGH CARBON FIBER LOWER COWLING AND HARDWARE ATTACH POINTS SEVERING THE GROUND CABLE FROM THE ALTERNATOR. THIS WAS THE THIRD INCIDENT (FOR FLEET) INVOLVING THE ALTERNATOR WIRES MAKING CONTACT WITH THE OIL COOLER SHROUD. MFG ADDRESSED THE PROBLEM BY ISSUING SB 1121-093, WHERE THE ALTERNATOR WIRES WERE SHORTENED AND SECURED AWAY FROM THE OIL COOLER SHROUD. (TC NR 20080114004)
